About nine months ago I started waking up every morning with intermittent cramping pain, sort of like gas, but in my chest. It is not limited to the middle of my chest, it is everywhere, it feels like it is in my lungs, and it is in my back. I can get the "gas-like pains" anywhere. Sometimes it also feels like my chest is sore or inflamed, or there is a feeling of tightness. This feeling can disappear for weeks at a time and come back.
I went to the doctor who suspected asthma. They did lung function tests and found I had very good lung function, and no asthma. The doctor noticed that my throat was sore and my nasal passages inflamed. He asked me to take an antihistamine and Prilosec for a month. Didn't seem to help. He was worried, and sent me back to my doctor, who doesn't seem to care or think there is anything wrong with me. I am a 34 year old female in very good health in every other way, except for chronic pelvic pain that also feels like gas.
Ok, so this grabbing, cramping, pain was my only symptom until about 2 weeks ago, and now I wake up with the taste and feel of acid in the back of my throat and in my nose! I notice that the feeling of acid, which I never had before, often occurs at the same time that I have the pain. I also began noticing that I can feel gas rumbling around in my stomach when I have the pain, and often also burp. So, I started trying my husband's prescription for Protonix. He said Prilosec never worked for him, either. Surprisingly, the pain almost disappears when I take it before bed.
Two days ago I neglected to take it. Then, yesterday, I woke up and the whole left side of my throat hurt like I had been literally choked. It felt it was bruised, and it hurt to open my mouth. It disappeared after a few hours. Really strong sensation of acid in my throat, too.
I still have a hard time believing this pain in my chest is caused by GERD. It does not feel like heartburn. Has anyone else ever had symptoms like this?
could be. I take protonix and it works really well. But you have to keep taking it. Try not to miss a dosage and don't stop taking it even if your pain has gone away. I had pain in my chest too especially when breathing, with those symptoms and it was acid reflux. After taking the protonix the pain went away after a couple days.
The sounds, discomfort, burping- I had all that too and got a GERD diagnosis. I had pain in my chest, but later learned that wasn't as much GERD related as a reaction to being lactose intolerant. Protonix worked great, but as I just said in my post, you need to be careful as a young woman taking it because new studies are showing it can put you at risk for osteoporosis/hip fracture by blocking your body's ability to absorb calcium. Make sure you talk to your doc about all this instead of just sharing the Protonix with your husband.
I just noticed that in the very back of my mouth, behind the furthest tooth in the back, there are open ulceration with a white rim. I am very suspicious that this may be caused by acid making it all the way up to my mouth and even in my nose. I had a chronic red throat before starting PPIs. The doctor says my throat is better now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.